Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 12, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 25, 2021, 2:14 AM MDT. It took effect at Oct 27, 2021, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2021, 2:14 AM MDT (08:14 UTC)
- In effect from
- Oct 27, 2021, 12:00 AM MDT
- Expired
- Oct 26, 2021, 3:07 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
686 WWUS75 KTFX 250814 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 214 AM MDT Mon Oct 25 2021 MTZ009-010-048-252200- /O.NEW.KTFX.HW.A.0012.211027T0600Z-211028T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 214 AM MDT Mon Oct 25 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From late Tuesday night through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ011>014-044>047-049>051-252200- /O.NEW.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus- Including the following locations: Fairfield, Raynesford, Shelby, Havre, MacDonald Pass, Rogers Pass, Sunburst, Conrad, Great Falls, Lewistown, Flesher Pass, Hays, Lincoln, Brady, Stanford, Rudyard, Cascade, Grass Range, Lewistown Divide, Dutton, Chester, Chinook, Harlem, Big Sandy, Carter, Rocky Boy, Whitlash, Winifred, Fort Benton, Hobson, and Belt 214 AM MDT Mon Oct 25 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...Portions of Central, North Central, and West Central Montana. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Brusda
3 follow-up statements
491 WWUS75 KTFX 251918 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 118 PM MDT Mon Oct 25 2021 MTZ054-261100- /O.EXA.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/ Meagher- Including the following locations: White Sulphur Springs, Deep Creek Pass, and Martinsdale 118 PM MDT Mon Oct 25 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Meagher County. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ009-010-048-261100- /O.CON.KTFX.HW.A.0012.211027T0600Z-211028T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 118 PM MDT Mon Oct 25 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From late Tuesday night through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ011>014-044>047-049>051-261100- /O.CON.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus- Including the following locations: Fairfield, Raynesford, Shelby, Havre, MacDonald Pass, Rogers Pass, Sunburst, Conrad, Great Falls, Lewistown, Flesher Pass, Hays, Lincoln, Brady, Stanford, Rudyard, Cascade, Grass Range, Lewistown Divide, Dutton, Chester, Chinook, Harlem, Big Sandy, Carter, Rocky Boy, Whitlash, Winifred, Fort Benton, Hobson, and Belt 118 PM MDT Mon Oct 25 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...Portions of Central, North Central, and West Central Montana. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Brusda / Fogleman
195 WWUS75 KTFX 260837 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 237 AM MDT Tue Oct 26 2021 MTZ009-010-048-262115- /O.UPG.KTFX.HW.A.0012.211027T0600Z-211028T0000Z/ /O.NEW.KTFX.HW.W.0010.211027T0600Z-211028T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 237 AM MDT Tue Oct 26 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Midnight tonight to 6 PM MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Halloween decorations could become damaged or blow away if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ012>014-044>046-049-050-054-262115- /O.UPG.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/ /O.NEW.KTFX.HW.W.0010.211027T1000Z-211028T0000Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, and Hobson 237 AM MDT Tue Oct 26 2021 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, Eastern Teton, Liberty, Toole, and Central and Southern Lewis and Clark Counties. * WHEN...From 4 AM to 6 PM MDT Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. Halloween decorations could become damaged or blow away if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ011-047-051-262115- /O.CON.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 237 AM MDT Tue Oct 26 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Fergus, Blaine and Hill Counties. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. Halloween decorations could become damaged or blow away if not properly secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Ludwig
308 WWUS75 KTFX 262107 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 307 PM MDT Tue Oct 26 2021 MTZ011-047-051-262215- /O.CAN.KTFX.HW.A.0012.211027T1200Z-211028T0000Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 307 PM MDT Tue Oct 26 2021 ...HIGH WIND WATCH IS CANCELLED... Impactful high winds are no longer expected in the area. $$ MTZ009-010-048-270945- /O.CON.KTFX.HW.W.0010.211027T0600Z-211028T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 307 PM MDT Tue Oct 26 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Midnight tonight to 6 PM MDT Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. Localized areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ012>014-044>046-049-050-054-270945- /O.CON.KTFX.HW.W.0010.211027T1000Z-211028T0000Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, and Hobson 307 PM MDT Tue Oct 26 2021 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, Eastern Teton, Liberty, Toole and Central and Southern Lewis and Clark Counties. * WHEN...From 4 AM to 6 PM MDT Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. Localized areas of blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Kredensor
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 24, 11:43 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 24, 11:43 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1143 PM MDT Sun Oct 24 2021 ...Aviation Section Updated... .SYNOPSIS... Today's highs range from normal to a bit warmer than normal for this time of year, with periods of breezy to gusty winds. Areas of precipitation are forecast, with accumulating snow expected across the highest mountain peaks. && .Evening Update... Update has been published, with primary adjustment being to increase PoPs across Southwest Montana and along the Continental Divide where webcams and radar support that precipitation is on- going. Otherwise the remainder of the forecast is on track, and only minor adjustments were made to nudge hourly trends closer to current trends/observations. - Moldan && .AVIATION... 1143 PM MDT Sun Oct 24 2021 (25/06Z TAF period) A strong area of low pressure off the West Coast is funneling moisture and gusty winds into the region tonight. Main concerns are for low ceilings/visibility associated with the incoming moisture/precipitation in Southwest Montana. Lowest ceilings are likely to be near KWYS, where MVFR/IFR conditions are likely overnight. Additionally, low-level wind shear will be a concern overnight into at least the late morning in Southwest Montana. Elsewhere in Central and North-central Montana, primarily VFR conditions will prevail overnight into Monday. Any areas of precipitation will lower ceilings to near the MVFR threshold. Mountain obscuration will be possible throughout the period. -AM Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 510 PM MDT Sun Oct 24 2021/ Today through Tuesday Morning...An upper level closed low has developed off the northern U.S. west coast, and has deepened significantly over the past 12 hours, favoring a tight height gradient. At the surface, a high pressure center is located over the southern Wyoming/northern Colorado border, with steep pressure falls, upstream. Gusty southerly winds are forecast, today, with the strongest winds occurring across southwest Montana, where winds could gust, locally, to as high as 50 mph, at times. Breezy to gusty winds are forecast to occur across most of central and north-central Montana. Moisture advects into the area along the leading edge of the approaching upper level North Pacific Trof. Most precipitation falls as rain across the lower elevations, while accumulating snow is forecast along The Great Divide and across the mountains of southwest Montana. During a period of about 48 hours, from today through Tuesday morning, 6 to 12 inches of snow is forecast to accumulate at elevations above 8000 feet. The greatest impacts are expected to occur south of the I-90 corridor. Travel south of I-90, tonight and tomorrow night, may involve slippery roadways and reduced visibility, at times, especially through mountian passes. Cold and wet weather, along with windy conditions, create concerns of hypothermia for those engaging in outdoor activities. Tuesday afternoon through Friday afternoon...The upper level trof axis exits the region eastward into eastern Montana, and an upstream upper level ridge begins to develop, in association with a closed area of higher heights building over The Pacific Ocean off of the Baja Peninsula west coast. A cross-barrier flow sets-up across The Rocky Mountains. Gusty winds begin along the Northern Rocky Mountain Front and become more widespread across north-central and central Montana as the day progresses. Tuesday night, into early Wednesday morning, a trof develops across the southern Canadian Provinces, and with an upstream trof deepening over The North Pacific, the upper level height gradient tightens up against The Baja Pacific High, causing Wednesday's winds to become strong, gusty and widespread. Expect periods of precipitation along The Divide, as well as, parts of southwest Montana, especially the mountains. Wednesday, virga will be common, as precipitation evaporates in gusty winds before reaching the ground. The upper level ridge builds sufficiently to dominate the region Wednesday afternoon into Friday afternoon. Temperatures warm throughout the period, with generally dry conditions. Friday evening through next Sunday...Looking ahead to next weekend, numerical model solutions become quite divergent. As of this point in time, it looks like the upstream North Pacific Trof enters the area, favoring cooler temperatures and a chance of precipitation on Saturday. it appears that the trof will pass through the area, quickly, with the next ridge dominating on Sunday, favoring a dry and chilly day to end the weekend. - Fogleman && .PRELIMINARY POINT TEMPS/POPS... GTF 45 59 37 55 / 20 40 20 0 CTB 39 53 34 51 / 30 30 0 0 HLN 42 58 36 54 / 30 80 40 0 BZN 40 58 34 52 / 40 80 70 20 WYS 31 43 29 39 / 100 100 90 60 DLN 40 51 31 48 / 90 100 60 10 HVR 42 63 37 60 / 10 30 20 0 LWT 42 63 37 54 / 10 40 50 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Oct 24, 11:27 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1127 PM MDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND GST 5 NNE CAMERON 45.27N 111.65W
10/24/2021 M48 MPH MADISON MT AWOS
AWOS STATION KEKS ENNIS BIG SKY AWOS.
0836 PM NON-TSTM WND GST 5 WSW GREAT FALLS 47.47N 111.38W
10/24/2021 M46 MPH CASCADE MT ASOS
ASOS STATION KGTF GREAT FALLS AIRPORT.
0852 PM NON-TSTM WND GST 7 ESE HILGER 47.22N 109.22W
10/24/2021 M56 MPH FERGUS MT MESONET
MESONET STATION JPKM8 JUDITH PEAK RAWS.
&&Local storm report, Oct 25, 12:10 AM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1210 AM MDT MON OCT 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM NON-TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
10/24/2021 M51 MPH MADISON MT DEPT OF HIGHWAYS
51 MPH WIND GUST AT THE DOT SENSOR ON NORRIS
HILL.
&&
BRUSDANearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.